Alert archive / Nebraska / Red Flag Warnings in 2015
Red Flag Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Feb 7, 2015, 2:24 AM MST for 5 counties in Nebraska. It took effect at Feb 7, 2015, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2015, 2:24 AM MST (09:24 UTC)
- In effect from
- Feb 7, 2015, 11:00 AM MST
- Expired
- Feb 7, 2015, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3184 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
725 WWUS83 KLBF 070924 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 324 AM CST SAT FEB 7 2015 ...CRITICAL FIRE WEATHER CONDITIONS... .WARM DRY AIR WILL SURGE OFF THE CENTRAL HIGH PLAINS THIS AFTERNOON AND PRODUCE RELATIVE HUMIDITY OF 15 PERCENT OR LOWER. THERMALLY FORCED WEST AND NORTHWEST WINDS WILL BECOME STRONG. THESE WINDS ARE DEVELOPING IN RESPONSE TO SNOW COVER NORTH OF THE AREA AND WARM DRY GROUND TO THE SOUTH. NEZ210-219-080000- /O.NEW.KLBF.FW.W.0001.150207T1800Z-150208T0000Z/ FRENCHMAN BASIN-LOESS PLAINS- 324 AM CST SAT FEB 7 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FRENCHMAN BASIN AND LOESS PLAINS... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...ANY RANGE FIRE START WILL HAVE THE POTENTIAL TO BURN OUT OF CONTROL AND EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/LBF
1 follow-up statement
224 WWUS83 KLBF 080004 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 604 PM CST SAT FEB 7 2015 ...RED FLAG WARNING IS EXPIRING... .RELATIVE HUMIDITY IS INCREASING AND WIND HAS DIMINISHED. NEZ210-219-080115- /O.EXP.KLBF.FW.W.0001.000000T0000Z-150208T0000Z/ FRENCHMAN BASIN-LOESS PLAINS- 604 PM CST SAT FEB 7 2015 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR WIND AND RELATIVE HUMIDITY FOR THE FRENCHMAN BASIN AND LOESS HILLS. FROM EARLY TO LATE AFTERNOON...RELATIVE HUMIDITY WAS LESS THAN 15 PERCENT IN THE SOUTHERN PARTS OF THE FRENCHMAN BASIN AND LOESS HILLS WITH GUSTY WIND. $$ HTTP://WEATHER.GOV/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Feb 6, 10:12 PM MST, 4 hours 12 minutes earlier.
Area forecast discussion, Feb 6, 10:12 PM MST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1112 PM CST FRI FEB 6 2015 .SYNOPSIS... ISSUED AT 245 PM CST FRI FEB 6 2015 AT H5 UPPER RIDGE DOMINATES THE CENTRAL CONUS WITH TROUGHS OFF OF BOTH COASTS. AT THE SURFACE TROUGH OF LOW PRESSURE FROM MONTANA THROUGH THE FRONT RANGE OF THE ROCKIES, && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 245 PM CST FRI FEB 6 2015 TONIGHT...WESTERLY DOWNSLOPING FLOW WILL STRENGTHEN OVERNIGHT AND HELP KEEP THE ATMOSPHERE FAIRLY MIXED. THUS MILD CONDITIONS ARE FORECAST OVERNIGHT AS H85 TEMPERATURES REMAIN IN THE MID TEENS...THIS WILL PROMOTE ABOVE 0C LOWS FOR MOST LOCATIONS. THE EXCEPTION IS WHERE THE SNOW PACK REMAINS...WHERE THE ATMOSPHERE SHOULD FULLY DECOUPLE AND ALLOW LOWS TO FALL INTO THE MID 20S. TEMPERATURES MAY ACTUALLY WARM TOWARD THE DAWN HOURS AS THE WESTERLY FLOW STRENGTHENS. SATURDAY...THE SNOW FIELD WILL CONTINUE TO IMPACT TEMPERATURES...HOWEVER ALL LOCATIONS WILL BE UNSEASONABLY WARM. H85 TEMPERATURES COOL SLIGHTLY WITH THE APPROACH OF A NORTHERN ROCKIES SHORTWAVE...BUT STILL DURING PEAK HEATING...H85 T/S IN THE LOWER TEENS WILL PROMOTE WIDESPREAD HIGHS IN THE 60S...WITH A FEW LOWER 70S POSSIBLE ACROSS SOUTHWEST NEBRASKA. THE COOLEST READINGS /LOWER 60S/ WILL REMAIN WHERE DENSE SNOW HAS NOT FULLY MELTED. WESTERLY TO WEST NORTHWESTERLY WINDS WILL CONTINUE DURING THE AFTERNOON HOURS HELPING TO MIX THE BL...GUSTS IN EXCESS OF 25 MPH WILL BE POSSIBLE OVER MUCH OF THE FORECAST AREA THROUGH THE AFTERNOON. WITH DRY AIR IN PLACE...FIRE CONCERNS WILL BE HIGH ACROSS SOUTHWEST NEBRASKA...ESPECIALLY SINCE THE PREVIOUS STORM LARGELY MISSED THIS AREA. SEE FIRE SECTION BELOW FOR FURTHER DETAILS. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 245 PM CST FRI FEB 6 2015 WE HAVE THE 12Z RUN OF THE ECMWF TODAY. MODELS IN FAIR AGREEMENT. SATURDAY NIGHT A QUICK MOVING WAVE MOVES ACROSS THE DAKOTAS. MINIMAL MOISTURE WITH THE SYSTEM AND HAVE LEFT IT DRY FOR NOW. NORTHWEST WINDS WILL KEEP THE BOUNDARY LAYER MIXED WITH TEMPERATURES HOLDING IN THE 30S. SLIGHTLY COOLER OVER SNOW FIELDS. WEST TO NORTHWEST WINDS DIMINISHING OVER WESTERN NEBRASKA THROUGH THE DAY ON SUNDAY WITH MOSTLY SUNNY SKIES TEMPERATURES IN THE 50S OVER THE DECREASING SNOW FIELD WITH 60S OVER SOUTHWEST NEBRASKA. A WARM FRONT LIFTS NORTHEAST ACROSS WESTERN NEBRASKA SUNDAY NIGHT INTO MONDAY WITH WARMING 850MB TEMPERATURES AND MODERATE SOUTHERLY FLOW. AS LOW PRESSURE DEVELOPS OVER NORTHWEST KANSAS. CLOUD COVER EXPECTED TO DIMINISH HIGH TEMPERATURES SOME WHAT AND HAVE GONE WITH COOLER SOLUTIONS. UP SLOPE FLOW WILL DEVELOP TUESDAY NIGHT AS SURFACE HIGH PRESSURE DROPS INTO THE CENTRAL PLAINS. HAVE A SLIGHT CHANCE OF RAIN SNOW MIX OVER THE SOUTHEAST NEBRASKA PANHANDLE AND SOUTHWEST NEBRASKA. CONFIDENCE IS NOT HIGH. COOLER WEDNESDAY AND THURSDAY AS MODIFIED CANADIAN AIR MOVES SOUTH INTO WESTERN NEBRASKA. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1110 PM CST FRI FEB 6 2015 UNLIMITED CEILING AND VISIBILITY WILL CONTINUE IN CENTRAL AND WESTERN NEBRASKA THE REST OF TONIGHT THROUGH SATURDAY EVENING. WEST TO SOUTHWEST WIND IS EXPECTED TO BEGIN INCREASING AFTER 10Z IN MUCH OF CENTRAL AND WESTERN NEBRASKA...CONTINUING TO INCREASE DURING THE MORNING AND BECOMING 250-280 AT 12-16G21-27KT BY 17Z. WIND WILL LOSE ITS GUSTINESS AND DECREASE TO 10-12KT ABOUT 00Z. && .FIRE WEATHER... ISSUED AT 245 PM CST FRI FEB 6 2015 THE THREAT OF EXTREME FIRE GROWTH WILL BE HIGH ON SATURDAY ACROSS SOUTHWEST NEBRASKA /FIRE ZONES 210 AND 219/ AS HIGH TEMPERATURES ARE FORECAST TO RISE TO NEAR RECORD LEVELS AND A DRY ANTECEDENT AIRMASS EXISTS. NOTE THAT FUELS ARE CURED AND READY TO BURN ACROSS SOUTHWEST NEBRASKA. FORECAST MODELS ARE KEYING ON THE SUBTLE BREAKDOWN OF THE UPPER LEVEL RIDGE ACROSS THE CENTRAL PLAINS WITH THE PASSAGE OF A SHORTWAVE TROUGH. INCREASING MOMENTUM ALOFT /ASSOCIATED WITH THE SHORTWAVE/ IS SHOWN BY THE SHORT TERM SOLUTIONS TO BE MIXED DOWN TO THE SURFACE AS HIGHS ACROSS SOUTHWEST NEBRASKA WARM INTO THE 70S IN A DOWNSLOPE WIND REGIME. BUFR SOUNDINGS IN A CORRIDOR FROM SYDNEY TO MCCOOK SHOW GUST POTENTIAL DURING PEAK HEATING OF 25KTS OR SO AS RH APPROACHES 15 PERCENT. IT SHOULD BE NOTED THAT GUIDANCE REMAINS SPLIT ON HOW LOW THE RH WILL GET TOMORROW AFTERNOON...THE FORECAST WAS TRENDED TOWARD THE GFS/MAV AS IT SHOWED SHOWED SOME USEFULNESS TODAY...THE NAM TODAY WAS A MOIST OUTLIER ACROSS SW NEBRASKA. IN ADDITION...THE HIRES ARW WEST HAS SHOWN APPLICABILITY IN PREVIOUS RIDGE BREAKDOWN PATTERNS...USUALLY PICKING UP ON THE DRY-DOWNSLOPING FLOW BETTER THAN OTHER GUIDANCE. THE 06.12Z HIRES ARW WEST IS TOO DRY TO BE FULLY CONSIDERED...BUT THE FORECAST WAS NUDGED SLIGHTLY IN THAT DIRECTION /DRY/. SERIOUSLY DEBATED THE NEED OF A RFW...BUT AFTER COORDINATION WITH NEIGHBORING OFFICES...DECIDED TO HOLD OFF FOR NOW AS THE SPATIAL EXTENT OF THE EXPECTED CONDITIONS WILL BE CONFINED TO MAINLY THE SOUTHERN HALF OF ZONES 210 AND 219. IN ADDITION...QUESTIONS REMAIN IF WE WILL GET THE RFW CONDITIONS FOR THREE HOURS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...POWER SHORT TERM...JACOBS LONG TERM...POWER AVIATION...SPRINGER FIRE WEATHER...JACOBS
Hazardous weather outlook, Feb 6, 2:22 PM MST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 322 PM CST FRI FEB 6 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-072130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 322 PM CST FRI FEB 6 2015 /222 PM MST FRI FEB 6 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE THREAT OF LARGE FIRE SPREAD WILL BE HIGH ON SATURDAY ACROSS SOUTHWEST NEBRASKA...OR FROM CHASE COUNTY EAST THROUGH FRONTIER COUNTY. DRY AIR...NEAR RECORD TEMPERATURES...AND GUSTY WESTERLY DOWNSLOPING WIND WILL PROMOTE THE HIGH FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JACOBS
Nearby
Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.